Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Deforming twist-spun knots

Author: R. A. Litherland
Journal: Trans. Amer. Math. Soc. 250 (1979), 311-331
MSC: Primary 57Q45
MathSciNet review: 530058
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In [15] Zeeman introduced the process of twist-spinning an n-knot to obtain an (n + l)-knot, and proved the remarkable theorem that a twist-spun knot is fibred. In [2] Fox described another deformation which can be applied during the spinning process, and which he called rolling. We show that, provided one combines the rolling with a twist, the resulting knot is again fibred. In fact, this result holds for a larger class of deformations, defined below.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57Q45

Retrieve articles in all journals with MSC: 57Q45

Additional Information

Keywords: Twist-spinning, rolling, deformation, fibred knot
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society